MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A technical support specialist (tss) followed up with the customer via phone.The customer confirmed they changed the substrate, ran a daily check and quality control (qc) with results within acceptable range.The customer then reran the patient sample two times and received expected results of 0.51ng/ml and 0.50ng/ml.A 13-month complaint and service history review through the aware date of event for similar complaints was performed for failure mode "discrepant prog iii results related to low substrate".There were no similar complaints identified during the search period.Aia-900 operator's manual, section 5: system preparations be careful so that a level of a substrate remaining amount does not fall to 11 mm or below from the bottom of the substrate bottle, so as not to cause a substrate deficiency during assays.The analyte application manual for progesterone iii (prog iii) states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G.Symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack progiii, the highest measurable concentration of progesterone in specimens without dilution is 40 ng/ml, and the lowest measurable concentration in specimens is 0.1 ng/ml (assay sensitivity).Although the approximate value of the highest calibrator is 45 ng/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 40 ng/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Samples from patients who had an injection of fluorescein, which is used in fluorescein fundus angiography, may cause falsely elevated results certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.Heterophile antibodies are known to interfere in assays of this type.St aia-pack progiii has been designed to minimize the effects of heterophile antibodies, but interference from high titers cannot be ruled out.The most probable cause of the reported issue could not be determined, however insufficient substrate solution was identified which could have affected result accuracy.
 
Event or Problem Description
A customer reported potential discrepant results for progesterone iii (prog iii) on the aia-900 analyzer.The customer reported receiving an initial value of 0.63ng/ml (acceptable range: 0.1 - 40ng/ml), which was not the result expected per the patient history.The customer verified that both the daily check on the substrate and quality control (qc) passed.The customer ran alcohol through the substrate lines, due to suspecting potential contamination of the line, in the process observed that the bottle of substrate was low.A technical support specialist (tss) instructed the customer to install a new substrate solution bottle and to rerun samples.The analyzer is down.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24772253
Report Number3004529019-2026-00039
Device Sequence Number17658400
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown